Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2019, 2:28 PM MDT for Chase County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 2:28 PM MDT (20:28 UTC)
- Expired
- Aug 13, 2019, 3:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:30 PM MDT | TSTM WND GST 60 | Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 11:49 AM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
262
WUUS53 KLBF 132028
SVRLBF
NEC029-132115-
/O.NEW.KLBF.SV.W.0221.190813T2028Z-190813T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
228 PM MDT Tue Aug 13 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
* Until 315 PM MDT.
* At 228 PM MDT, a severe thunderstorm was located over Imperial,
moving southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Chase, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM MDT for southwestern
Nebraska.
LAT...LON 4059 10185 4062 10162 4036 10141 4035 10171
TIME...MOT...LOC 2028Z 324DEG 39KT 4052 10167
HAIL...1.00IN
WIND...70MPH
$$
Taylor2 follow-up statements
503
WWUS53 KLBF 132042
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
242 PM MDT Tue Aug 13 2019
NEC029-132115-
/O.CON.KLBF.SV.W.0221.000000T0000Z-190813T2115Z/
Chase NE-
242 PM MDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN CHASE COUNTY...
At 242 PM MDT, a severe thunderstorm was located over Enders
Reservoir State Recreation Area, or near Imperial, moving southeast
at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Chase, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM MDT for southwestern
Nebraska.
LAT...LON 4059 10185 4062 10162 4036 10141 4035 10171
TIME...MOT...LOC 2042Z 323DEG 35KT 4043 10158
HAIL...1.00IN
WIND...70MPH
$$
Taylor165
WWUS53 KLBF 132115
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
315 PM MDT Tue Aug 13 2019
NEC029-132125-
/O.EXP.KLBF.SV.W.0221.000000T0000Z-190813T2115Z/
Chase NE-
315 PM MDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 700 PM MDT for southwestern
Nebraska.
LAT...LON 4059 10185 4062 10162 4036 10141 4035 10171
TIME...MOT...LOC 2115Z 324DEG 39KT 4015 10131
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:34 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 13, 12:34 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 134 PM CDT Tue Aug 13 2019 .SHORT TERM...(Today through Wednesday) Issued at 402 AM CDT Tue Aug 13 2019 Concerns in the near-term revolve around thunderstorm chances over the next few days. Weak surface high pressure is moving into the area from the northwest. As this feature continues to move through the area, winds will veer to the southeast across portions of southwest Nebraska. This will help push more unstable air in. Aloft, the region will still be under the influence of mid-level speed max associated with a Northern Plains shortwave trough dropping out of the Canadian Prairies. As daytime highs climb into the low 80s coincident with mid 60s dew points, a narrow plume of strong instability will develop across the higher elevations of the southern Panhandle into far northeast Colorado. With h5 winds out the west at 30 to 40 knots and southeast winds at the surface, deep layer shear will be sufficient for semi-discrete storm development immediately west of the CWA with the favored mode, at least initially, supercells capable of large hail and damaging winds before growing upscale. Based on forecast shear vectors and storm motion vectors, expecting most activity to move northwest to southeast giving the local area a very limited threat of seeing this activity barring development further northeast than expected. General thinking is that areas west of an Oshkosh to Wauneta line with large hail and isolated damaging wind gusts the main concerns. As activity grows upscale, its expected to dive south-southeast and track along the sharp instability gradient and h7 isotherms. Do believe this MCS will be quick to exit the area, likely by 06z, later this evening. Modest isentropic lift will develop across the area early Wednesday morning with the strongest ascent expected across the Sandhills and points south. This ascent will be reinforced by a few weak lobes of energy. Will limit PoPs to 30% though as confidence in location of these pulses of energy is low. Lows will fall into the 50s Wednesday morning with slightly drier air in place and mostly clear skies expected. Wednesday will be another similar setup as Tuesday with warmest temperatures within southeast surface flow. This flow will once again help to usher in better moisture and as temperatures climb into the low 80s in this area, expecting another plume of strong instability to develop across far northeast Colorado. Mid-level flow will continue to be fairly strong, aoa 30 to 40 knot range which will create sufficient deep layer shear for severe weather. There should be two waves of thunderstorm development. The first of which develops within the upslope flow across northeast Colorado which may graze the far southwest CWA during the early evening. Lapse rates will again be quite steep and lead to large hail being the favored hazard with this initial activity. The second wave of storm development will occur with the passage of a stronger shortwave within the northwest flow aloft. As this wave moves into the area, a stout low-level jet will develop and provide strong forcing for ascent and bring more scattered rain and thunderstorms to the area during the early morning hours Thursday. A few of these storms may be strong to severe with some elevated instability to tap into that may lead to some isolated severe hail. PWATs will be on the high side of climatology and some moderate to heavy downpours are possible, but the progressive nature of the activity will limit any flooding concerns. Morning lows on Thursday should remain in the upper 50s. .LONG TERM...(Wednesday night through Monday) Issued at 402 AM CDT Tue Aug 13 2019 Beginning 12z Thursday. Upper-level ridge anchored to our southwest will begin to flatten Thursday into Friday. Various pulses of energy will move through the flow as it becomes more zonal leading to increasing precipitation chances Thursday and Friday. Confidence in timing and placement are low at the moment due to discrepancies in the global models. A surface front looks to sweep through the area, generally in the Friday night timeframe, helping to put a dent in the moisture quality and thus lead to mostly dry weekend. Signs point to a strengthening 4-Corners ridge around the middle of next week, brining the area into more northerly flow and perhaps a much- needed quiet period to the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 125 PM CDT Tue Aug 13 2019 Scattered severe thunderstorms are anticipated this afternoon into early evening affecting parts of the southwest Nebraska Panhandle and southwestern Nebraska. Severe weather hazards include: large to very large hail, damaging winds, and a few tornadoes are the main severe threats. Thunderstorm ceilings are MVFR to low-end VFR (less than 7 kft). Reductions in visiblity sub-VFR are expected with moderate-heavy rainfall. The threat for storms will taper off by mid-evening as storms move out of the area. Isolated to scattered thunderstorm chances then return late tonight-tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...ET
Hazardous weather outlook, Aug 13, 12:11 PM MDT, 2 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 111 PM CDT Tue Aug 13 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-141815- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 111 PM CDT Tue Aug 13 2019 /1211 PM MDT Tue Aug 13 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered severe thunderstorms are anticipated this afternoon into early evening affecting parts of the southwest Nebraska Panhandle and southwestern Nebraska. Large to very large hail, damaging winds, and a few tornadoes are the main severe threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of scattered thunderstorms are possible Wednesday afternoon into Wednesday night. Some storms may be severe, mainly west of a line from Broken Bow to Cody. Large hail and damaging winds are the main severe threats. Thunderstorms are possible on Thursday across western and north central Nebraska. Some strong to severe storms are possible across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across southwest Nebraska this afternoon and early this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 13, 1:57 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 W BIG SPRINGS 41.06N 102.13W
08/13/2019 M2.50 INCH DEUEL NE BROADCAST MEDIA
FROM RADIO STATION
&&
ETLocal storm report, Aug 13, 2:07 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 5 S MADRID 40.78N 101.54W
08/13/2019 E1.75 INCH PERKINS NE TRAINED SPOTTER
NICKEL TO GOLF BALL SIZE HAIL
&&
RLAMBLocal storm report, Aug 13, 2:13 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 8 SSE MADRID 40.74N 101.48W
08/13/2019 E1.75 INCH PERKINS NE PUBLIC
A FEW WINDOWS BROKEN, TREES STRIPPED OF LEAVES.
&&
RLAMBLocal storm report, Aug 13, 2:14 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM NON-TSTM WND GST 8 SSE MADRID 40.74N 101.48W
08/13/2019 E80 MPH PERKINS NE PUBLIC
ESTIMATED 70-80 MPH WINDS
&&
RLAMBLocal storm report, Aug 13, 2:15 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 8 SSE MADRID 40.74N 101.48W
08/13/2019 E80.00 MPH PERKINS NE PUBLIC
ESTIMATED 70-80 MPH WINDS
&&
RLAMBLocal storm report, Aug 13, 2:20 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
08/13/2019 E1.75 INCH GARDEN NE CO-OP OBSERVER
GOLF BALL HAIL AND .62 RAIN
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:49 AM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 13, 5:29 AM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 13, 5:44 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Aug 13, 6:26 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Aug 13, 6:57 AM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Aug 13, 7:25 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Aug 13, 8:55 AM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Aug 13, 10:54 AM MDT | Special Weather Statement | LBF | Garden | 36 min |
| Aug 13, 11:04 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| Aug 13, 11:36 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 39 min |
| Aug 13, 11:49 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 41 min |
| Aug 13, 12:04 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 41 min |
| Aug 13, 12:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
| Aug 13, 12:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 53 min |
| Aug 13, 1:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| Aug 13, 1:28 PM MDT | Areal Flood Advisory | LBF | Deuel, Garden, Keith, Perkins | 3 hr |
| Aug 13, 1:29 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Aug 13, 1:45 PM MDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 2 hr |
| Aug 13, 1:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Aug 13, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 39 min |
| Aug 13, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 38 min |
| Aug 13, 2:45 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.